Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 1, 2025, 12:56 AM EDT for Daviess County, Greene County, Martin County, Indiana. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2025, 12:56 AM EDT (04:56 UTC)
- Expired
- Jul 1, 2025, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Greene County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:30 AM EDT | FLASH FLOOD | Odon, IN | 1100E and 1475N closed due to high water. A video showed water flooding over a road near the On The Fly Gas station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 154 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
952
WGUS53 KIND 010456
FFWIND
INC027-055-101-011200-
/O.NEW.KIND.FF.W.0023.250701T0456Z-250701T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
1256 AM EDT Tue Jul 1 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northern Daviess County in southwestern Indiana...
Southern Greene County in southwestern Indiana...
Northern Martin County in southwestern Indiana...
* Until 800 AM EDT Tuesday.
* At 1256 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1.5 to 2.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Linton, Bloomfield, Odon, Lyons, Elnora, Plainville, Switz City,
Newberry, Crane, Burns City, West Boggs Lake, Indian Springs and
Owensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3874 8724 3875 8725 3877 8724 3877 8726
3882 8724 3880 8723 3882 8721 3881 8721
3884 8717 3884 8715 3890 8712 3891 8724
3907 8724 3903 8668 3869 8668 3869 8728
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
AWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:49 AM EDT, 7 minutes earlier. Its key messages:
- Rain shower/storm chances persist through tonight with the potential for localized flash flooding
- Isolated strong wind gusts are also possible this afternoon and evening
- Drier and slightly cooler weather expected this week before warmer and more humid conditions return Friday into next weekend
- Scattered showers and thunderstorms possible over the weekend
Area forecast discussion, Jul 1, 12:49 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1249 AM EDT Tue Jul 1 2025 .KEY MESSAGES... - Rain shower/storm chances persist through tonight with the potential for localized flash flooding - Isolated strong wind gusts are also possible this afternoon and evening - Drier and slightly cooler weather expected this week before warmer and more humid conditions return Friday into next weekend - Scattered showers and thunderstorms possible over the weekend && .FORECAST UPDATE... Issued at 958 PM EDT Mon Jun 30 2025 Isolated convection continues across central Indiana this evening. Much of the convection is east and west of the area, associated with areas of forcing. A southern stream shortwave is across southern Illinois, and the right entrance region of an upper jet was across northern Illinois. An outflow boundary from earlier convection was moving south across central Illinois and the northern portion of the forecast area. Meanwhile, satellite blended precipitable water products show an increase in mid level moisture near the southern stream wave to go along with the already moist lower levels. The forcing from the aforementioned mechanisms will work with the moisture to produce numerous convection across the southern forecast area tonight. Have upped PoPs into the likely category there tonight. Will have lower PoPs north where forcing is weaker. Instability will weaken diurnally, so odds of severe storms are pretty low. Cannot rule out gusty winds with a collapsing storm though. The main hazard will be heavy rain and localized flooding, especially south. Will have to especially watch areas that were harder hit with rain last night. Low temperatures look reasonable. && .MESOSCALE UPDATE... Issued at 1224 AM EDT Tue Jul 1 2025 **Flash Flooding likely across portions of South Central Indiana during the overnight hours** Satellite and radar imagery show a cluster of thunderstorms slowly moving into portions of Southwest and South Central Indiana Indiana...the same areas which received 3-8 inches of rainfall over the past 24-36 hours. Flash flooding is likely with this activity through the overnight hours. The environment across the region this evening is conducive for continued convective development and maintenance of the cluster as ACARs soundings indicate a very moist, unstable environment with sufficient upper level support. Flash Flood warnings have already been issued for Knox and Sullivan Counties and more headlines may be needed further downstream over the next several hours. From WPC: Deep convection has persisted across much of southern/southeastern Illinois over the past couple hours despite nocturnal boundary layer cooling. Abundant low- and mid-level moisture across the area ahead of the convection was helping to maintain an axis of 1000-1500 J/kg MLCAPE ahead of the storms while also supporting efficient rain rates within the convection. Areas of 1-3 inch/hr rain rates have been estimated per MRMS, which has occasionally exceeded local FFG thresholds and prompted spots of low to moderate MRMS Flash responses. Unfortunately, this cluster of heavy-rain-producing convection was moving toward portions of southern/central Indiana (near Bloomington) that have received between 3-8 inches of rainfall over the past 24-36 hours. Ground conditions are saturated as a result, and it is likely that as the cluster of storms moves eastward, Flash Flood Guidance thresholds will be exceeded and excessive runoff will occur. Locally significant flash flood impacts cannot be ruled out. && .SHORT TERM (This evening through Tuesday)... Issued at 324 PM EDT Mon Jun 30 2025 Unsettled weather continues through tonight as moisture is still in place. As of this afternoon, small isolated showers have been popping up across central Indiana. The ongoing storms are staying shallow and thus small and weak for now. Should an isolated storm strengthen and be taller, can't rule out a stronger wind gust being produced, but confidence is low in stronger storms forming this afternoon. Better forcing is expected to arrive later this evening as the cold front moves through, but that will more likely come in the form of more widespread showers than this afternoon and a few thunderstorms. South-central Indiana saw multiple inches of rain last night, so if those areas see even brief heavy rain again tonight, flooding could again be a concern. Elsewhere across the forecast area should be able to handle heavy rain but people should still be aware of the chance of localized flooding. Latest CAMs have slowed the eastward exit of the front and associated showers into tomorrow morning, but much of Tuesday is expected to be dry and relatively cooler with highs near normal for this time of year. && .LONG TERM (Tuesday night through Monday)... Issued at 324 PM EDT Mon Jun 30 2025 Generally dry and quiet weather is expected through the remainder of the week, with some precipitation chances over the weekend. Northwesterly flow aloft gradually transitioning to broad ridging will allow for a slow warm-up as well. A weak cold front pushing through on Tuesday will allow a continental polar air mass to flow southward. Back trajectories point towards northwestern Canada as the source region for this air, and so dew points will finally drop to reasonable levels (upper 50s and 60s) for the first time in over a week. Despite the air originating in NW Canada, wildfire smoke shouldn't be too much of a concern this time around. Visible satellite does not show much in the way of smoke upstream, since the atmosphere has been fairly active up there which hasn't allowed smoke to build up sufficiently. However, there is still some smoke...so a period of slightly hazy skies cannot be ruled out at times. By Thursday we'll be entering an upper-level pattern characterized by broad ridging aloft. This should allow dew points to gradually rise along with increasing ambient air temps. Precipitation looks unlikely, though some members of guidance are showing isolated showers/storms Thursday along a weak warm front developing as ridging builds. July 4th: Guidance is in good agreement showing high pressure at the surface. Combined with our location downstream of the primary ridge axis, a subsident atmosphere is likely and so precipitation is not expected. Temperatures may reach 90 degrees by Friday with dew points once again reaching 70. Large-scale ridging looks to break down over the weekend with guidance showing a weak trough and cold front approaching from the northwest. With increasing dew points and instability, some showers and thunderstorms are possible both Saturday and Sunday. Flow aloft is very weak on Saturday, so any activity should be pulse-like / pop- up in nature, and coverage is likely to remain low. However, as the cold front presses southward on Sunday, forcing should increase enough to increase the coverage and likelihood of precipitation. Guidance still differs regarding the timing of the front, which may have implications on which day has the best chance of rain. A faster front would shift things more into Saturday, and a slower front would lead to Sunday or perhaps into Monday seeing better rain chances. We will keep broad but low precip chances Saturday, Sunday, and Monday for now until model consensus improves. && .AVIATION (06Z TAF Issuance)... Issued at 1249 AM EDT Tue Jul 1 2025 Impacts: - MVFR to briefly IFR vsbys at HUF/IND/BMG through 12Z, worst at BMG - TSRA at times at BMG through 12Z - Winds shifting through period from WSW to NW Discussion: Frequent showers to continue at HUF and BMG through daybreak with potential for additional development near IND. Greatest impacts will be at BMG where frequent MVFR and occasional IFR vsbys are expected along with the best chance for MVFR cigs. Rain will come to an end after daybreak with clearing skies. Winds will continue to become more northwesterly with a low chance for gusts to 18kts this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...50 SHORT TERM...KF LONG TERM...Eckhoff AVIATION...White
Hazardous weather outlook, Jun 30, 4:29 PM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 429 PM EDT Mon Jun 30 2025 INZ021-028>031-035>049-051>057-060>065-067>072-012030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 429 PM EDT Mon Jun 30 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms are expected through tonight. Locally heavy rain producing flooding along with lightning will be the primary hazards. Isolated strong to marginally severe storms with strong to damaging winds are possible mainly this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms focused during the afternoon and evening will return this weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts or localized flooding observed through Monday, though large scale spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:54 PM EDT | Areal Flood Warning | IND | Decatur, Shelby | 4 hr |
| Jun 30, 9:41 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 62 hr |
| Jun 30, 9:41 PM EDT | River Flood Warning | IND | Gibson, Knox | 71 hr |
| Jul 1, 12:12 AM EDT | Flash Flood Warning | IND | Knox, Sullivan | 8 hr |
| Jul 1, 12:24 AM EDT | Areal Flood Warning | IND | Knox | 8 hr |
| Jul 1, 1:36 AM EDT | Areal Flood Warning | IND | Daviess, Martin | 6 hr |
| Jul 1, 1:58 AM EDT | Areal Flood Warning | IND | Lawrence | 6 hr |
| Jul 1, 6:34 AM EDT | Areal Flood Advisory | IND | Clay, Putnam, Vigo | 116 min |
| Jul 1, 6:37 AM EDT | Areal Flood Advisory | IND | Johnson, Monroe, Morgan | 113 min |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.